Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Aug 7, 2021, 11:56 AM CDT for Morgan County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 11:56 AM CDT (16:56 UTC)
- Expired
- Aug 7, 2021, 12:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Huntsville, AL
- Hail
- 0.25 in
- Wind
- 30
County Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270
WWUS84 KHUN 071656
SPSHUN
Special Weather Statement
National Weather Service Huntsville AL
1156 AM CDT Sat Aug 7 2021
ALZ005>008-071745-
Marshall AL-Madison AL-Morgan AL-Limestone AL-
1156 AM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northwestern
Marshall, southwestern Madison, southeastern Limestone and east
central Morgan Counties through 1245 PM CDT...
At 1155 AM CDT, Doppler radar was tracking a strong thunderstorm over
Triana, or 7 miles south of Madison, moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Redstone Arsenal, Triana, Huntsville International Airport, Laceys
Spring and Valhermoso Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3461 8682 3466 8671 3452 8650 3440 8675
TIME...MOT...LOC 1655Z 326DEG 8KT 3459 8675
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
JMSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 9:58 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 7, 9:58 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 958 AM CDT Sat Aug 7 2021 .NEAR TERM...(Rest of Today) Issued at 958 AM CDT Sat Aug 7 2021 Showers and thunderstorms are ongoing across our southern Middle Tennessee counties associated with the upper-level trough moving through. We are also starting to see a few showers develop some lightning in north-central Alabama as well. Shower and thunderstorm activity should mainly be confined to the I-65 corridor eastward today as the trough moves off to the east. A surface inversion remains in place this morning, which is keeping these storms from producing much wind right now, but that should be quickly eroding. Wind will be the primary threat this afternoon. Storm activity should be moving east out of Alabama by around sunset this evening. .SHORT TERM...(Tonight through Sunday night) Issued at 202 AM CDT Sat Aug 7 2021 Expect dry weather through the overnight hours, but there will be enough low level moisture to once again result in at least a few patches of fog. With drier air now into the area and very little to force convection, have gone with a dry forecast on Sunday with high temps back around 90 degrees. Better moisture will return to the area by Monday, as sfc high pressure is pushed east by a shortwave trough digging over the Great Lakes region. .LONG TERM...(Monday through Friday) Issued at 202 AM CDT Sat Aug 7 2021 By Monday, an upper trough will be tracking east through the upper MS Valley and into the western Great Lakes. The tail end and weaker portion of this wave will be moving through the TN valley. This will bring at least low chances of showers or thunderstorms Monday, especially during peak heating. This wave at 5h quickly dampens out as it moves east-northeast of the area. An already present Bermuda ridge at 8h will maintain itself and keep weak south-southwest flow and moisture in place all week, with PWs staying in the 1.5-1.7 inch range. Diurnally generated convection is possible each day, especially from midday into the afternoon hours. Forecast soundings suggest decent low level lapse rates as well, so will have to monitor downburst potential each day. See little reason to vary much from suggested blends for temperatures and precipitation chances. Highs will be mainly in the lower 90s with lows in the upper 60s to lower 70s. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 549 AM CDT Sat Aug 7 2021 Aside from brief MVFR vsbys, VFR flight conditions have persisted across both terminals this morning. Believe VFR conditions will continue today outside any diurnal showers/storms, with the better chance of impacts at KHSV. Due to the isolated coverage of storms this afternoon, did not feel confident to go higher than VCTS at KHSV for now. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...McCoy SHORT TERM...25 LONG TERM...17 AVIATION...25 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Aug 7, 10:40 AM CDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 1040 AM CDT Sat Aug 7 2021 ALZ001>010-016-TNZ076-096-097-080600- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 1040 AM CDT Sat Aug 7 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are expected today into early this evening, especially along and east of the I-65 corridor. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There is a chance of mainly afternoon thunderstorms each day Monday through Friday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Aug 7, 9:21 AM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Huntsville AL
921 AM CDT Sat Aug 7 2021
TNZ076-097-071500-
Franklin TN-Moore TN-
921 AM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of eastern Moore and
northern Franklin Counties through 1000 AM CDT...
At 920 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tims Ford Lake, or near Lynchburg, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winchester, Lynchburg, Decherd, Estill Springs, Tims Ford Lake, Lexie
Crossroads, Woods Reservoir, Harmony, Arnold AFB and Alto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3539 8628 3538 8625 3537 8627 3534 8624
3535 8622 3533 8620 3536 8617 3535 8616
3536 8616 3534 8603 3531 8600 3532 8598
3529 8592 3524 8588 3513 8631 3530 8640
3537 8634 3541 8626
TIME...MOT...LOC 1420Z 245DEG 16KT 3526 8627
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JMSSpecial weather statement, Aug 7, 11:56 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1156 AM CDT Sat Aug 7 2021
ALZ005>008-071745-
Marshall AL-Madison AL-Morgan AL-Limestone AL-
1156 AM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northwestern
Marshall, southwestern Madison, southeastern Limestone and east
central Morgan Counties through 1245 PM CDT...
At 1155 AM CDT, Doppler radar was tracking a strong thunderstorm over
Triana, or 7 miles south of Madison, moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Redstone Arsenal, Triana, Huntsville International Airport, Laceys
Spring and Valhermoso Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3461 8682 3466 8671 3452 8650 3440 8675
TIME...MOT...LOC 1655Z 326DEG 8KT 3459 8675
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JMSThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 11:57 AM CDT | Special Weather Statement | HUN | Marshall | 48 min |
| Aug 7, 9:21 AM CDT | Special Weather Statement | HUN | Moore | 39 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.